Canberra, November 7: An Australian woman, Trish Webster, who used the weight-loss drug Ozempic to get slim before her daughter's wedding, tragically died from a severe gastrointestinal illness. Ozempic, initially approved by the US Food and Drug Administration for Type 2 diabetes treatment, has gained popularity as a weight-loss medication worldwide. The drug mimics a natural hormone, GLP-1, which slows down the passage of food through the stomach and intestines, leading to increased feelings of fullness.
According to multiple reports, Trish Webster, aged 56, incorporated Ozempic alongside the prescription injection Saxenda, successfully losing about 35 pounds within five months, as reported by local media. However, the weight loss came at a devastating cost, as the drugs allegedly made her seriously ill. In January, just months before her daughter's wedding, Trish Webster's husband discovered her unconscious with a brown liquid emerging from her mouth. Australia Shocker: Former Childcare Worker in Gold Coast Charged With 1,623 Sex Abuse Offences Against 91 Children Within Country and Abroad.
Although her cause of death was attributed to acute gastrointestinal illness, it has not been officially linked to her Ozempic and Saxenda usage. Nevertheless, her husband firmly holds these drugs responsible and warns others that the risks are "not worth it at all." The manufacturer of Ozempic, Novo Nordisk, stated that the issue of "ileus", an intestinal blockage, was only reported after the medication was already on the market, implying that they were unaware of this risk beforehand. Australia: Minor Boy Dies in School After Being Trapped Under Lift in Sydney.
Novo Nordisk and Eli Lilly and Company, producers of Mounjaro, are currently facing lawsuits in the US over allegations that their weight-loss drugs can lead to severe gastrointestinal problems, including gastroparesis or "stomach paralysis," which can be life-threatening. The FDA updated the Ozempic label in September to acknowledge complaints of intestinal blockages in some users.
(The above story first appeared on LatestLY on Nov 07, 2023 12:13 PM IST. For more news and updates on politics, world, sports, entertainment and lifestyle, log on to our website latestly.com).